But, unfortunately, I do drink a lot of soda and have done so for a long time. And, in the past when I've tried to stop cold-turkey, I often have episodes of low blood sugar (shakes, sweats, confusion), so I end up back drinking sodas for fear of having another episode. I am guessing that I have been drinking sodas for so long that my body has increased the insulin production to keep up and if I stop, I have all that extra insulin in my body which causes the low blood sugar.
Is there a way to ween myself off of sodas without worrying about having a hypoglycemic episode?
This is definitely something worth talking to your doctor about. If you're not diabetic, or have any other related hormonal disorder, your body should be able to process the sugar in the sodas, and really, you shouldn't be having hypoglycemic epsiodes from cutting down your soda intake.
In the very least, if your doc feels it could be related, then there are better ways to counteract the hypoglycemia than drinking more soda.
I am in diabetic complications. Let me describe my situations.
I came in this country 1992. In 1996, I had a sudden high blood pressure. My doctor an Indian Bengali told that, my morning sugar is little high but it would be OK if I do regular exercise. In 1999 I had electrolytic imbalance, sodium went down below 130. Hence I had undiscovered diabetes.
In 2009, due to skipping meals, sugar went low, feeling fuzzy high heart rate, palpitations,shaky. I visited emergency 5 times immediately but they could detect hypoglycemia. Diamicron and Metformin still harming. My family physian, Zuzana gross, sent me to heart specialist. But found nothing, After two months she stopped Metformin and dia micron. I was feeling little better, Now sugar wnt high, 10 to 16 MMOL. She could not not give any medicine lower sugar. I was eating ½ Roti, vegetable and one piece chicken leg. When sugar was coming down to 10mmol, it was dropping quickly, I used to feel serious hypo. I started eating every three hours, it stopped dropping. But I could not go below 10. One day I ate some white rice, sugar suddenly fall to 8 mmol, then even a tiny piece of roti was dropping suddenly. Blood pressure increased, Took avapro, started eating more protein. But I did not get any medical support. Family doctor says, I do not know, hospital says go to family doctor. Family doctor did not give any specialist. However after 5 months, sugar settled between 8 mmol to 11 mmol without medicine. But I was eating less carb, mostly vegetable and rotein. I was trying to push carb but could not for fear of sugar increase. Lack of carb, sugar went high. BWithout family doctor we cannot have an appointment with specialist. However I managed an specialist by visiting emergency. Due to high sugar, She gave me Humalog and Lantus insulin. Everything came under control, but after one year pressure increased to 170/90 at night. Then I had to stop Lantus. I have only Humalog to stop spike. But still when I wake up from bed pressure is 170/90/65. I take 300 gm Avapro. After ½ it becomes Ok. But sugar has gone high again. Last 2 days in addition to high pressure, sugar bounces to high value start to shake, I have to eat immediately then but suar goes further high. I habe no medicine to lower sugar at night. When I went to bed sugar was 8.4. To day morning sugar was 9.4, pressure high. Start shaking, sugar went to 11.5, took 12 units of humalog, sugar went high upto 14.5 and started dropping.
Humalog if taken higher doses it reduces sugar quickly, but I fear it may induce bouncing.
I am worried about two things, high pressure after waking up. I do not know if pressure is high within sleep. Number two sudden shaking and bouncing of sugar, making the sugar high, thougar is not low. Why shaking happens in the morning.
Can you please find any solution which medicine might reduce sugar safely without affecting pressure.
I have some food allergy too. I cannot take tyramine reach food, which makes blood pressure/ heart rate hight. I do not eat those
My idea adrenaline is stressed out and made this sugar problem . Is there any way to rebuild adrenals?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.